MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MARYLAND BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MARYLAND BIPOLAR FORCEPS
Model Number 420172-18
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of customer provided image was performed by intuitive surgical inc., (isi) failure analysis engineer (fse).Following information was provided: the image was consistent with complaint of broken cable.The conductor wire on 8mm maryland bipolar forceps instrument was fully broken and there was a potentially frayed grip cable.The instrument involved in this complaint has not been received and/or tested by failure analysis as of the date of this report.If the product is received and evaluated, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, maryland bipolar forceps (mbf) conductor wire was broken off.The customer used a backup instrument to continue with the procedure.No fragments fell inside the patient.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the 8mm maryland bipolar forceps instrument to perform failure analysis.The instrument was analyzed and it was found to have a broken conductor wire within the bipolar yaw pulley, at distal end.The instrument failed an electrical continuity test.The wire was fully broken, and the conductor wires were exposed.No signs of thermal damage were observed.The probable root cause is attributed to component susceptibility to damage through external collisions, during use, or during reprocessing.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MARYLAND BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22721375
Report Number2955842-2025-33058
Device Sequence Number13166812
Product Code NAY
UDI-Device Identifier00886874111475
UDI-Public(01)00886874111475(10)K10231207
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420172-18
Device Catalogue Number420172
Device Lot NumberK10231207 423
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown